I am new to this forum but hoped everyone could help me out with some info. I am 28 years old male.
I had an ablation for my wolff parkinson white in the first half on January after an episode that lasted over 3 hours. A week or so after the procedure I started having rapid racing heart beats that lasted 10-20 seconds. One or two lasted 30 seconds but nothing longer.I was getting them 20-30 times a day or even more. After wearing a heart monitor for a month my cardiologist immediately thinks its afib and I should take flecainide. As I get further and further away from my procedure the episodes are getting less and less and also shorter. Now I only get 1 or 2 bursts a day for 5-10 seconds while working out at the gym. If I do not go to the gym I get maybe a few PAC's but nothing else. I looked up flecainide and honestly it scares me. Has anyone experienced this? Any input or thoughts would be greatly appreciated.
The basis of therapy of AF are treating the underlying heart disease, restoring the rhythm, maintaining the rhythm and anticoagulation to prevent complication. For restoring the rhythm medications like Flecainide are used. Flecainide may sometimes cause new or make worse existing heart rhythm problems. But the pros and cons need to be weighed before initiating therapy. Discuss this possible effect with your doctor.
For symptomatic, drug-refractory atrial fibrillation, cardioversion helps restore the rhythm. Electrical cardioversion is effective in restoring sinus rhythm in patients with atrial fibrillation
Without rhythm control, the main complication is increased ventricular rate. Also, exercise tolerance is better with rhythm control.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.